Energy error estimates for a linear scheme to approximate nonlinear parabolic problems

E. Magenes; R. H. Nochetto; C. Verdi

ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique (1987)

  • Volume: 21, Issue: 4, page 655-678
  • ISSN: 0764-583X

How to cite

top

Magenes, E., Nochetto, R. H., and Verdi, C.. "Energy error estimates for a linear scheme to approximate nonlinear parabolic problems." ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique 21.4 (1987): 655-678. <http://eudml.org/doc/193519>.

@article{Magenes1987,
author = {Magenes, E., Nochetto, R. H., Verdi, C.},
journal = {ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique},
keywords = {semidiscretization method; Chernoff's formula; nonlinear semigroups of contractions; energy type error estimates; degenerate and non-degenerate equations; Stefan problem; porous medium equations},
language = {eng},
number = {4},
pages = {655-678},
publisher = {Dunod},
title = {Energy error estimates for a linear scheme to approximate nonlinear parabolic problems},
url = {http://eudml.org/doc/193519},
volume = {21},
year = {1987},
}

TY - JOUR
AU - Magenes, E.
AU - Nochetto, R. H.
AU - Verdi, C.
TI - Energy error estimates for a linear scheme to approximate nonlinear parabolic problems
JO - ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique
PY - 1987
PB - Dunod
VL - 21
IS - 4
SP - 655
EP - 678
LA - eng
KW - semidiscretization method; Chernoff's formula; nonlinear semigroups of contractions; energy type error estimates; degenerate and non-degenerate equations; Stefan problem; porous medium equations
UR - http://eudml.org/doc/193519
ER -

References

top
  1. [1] Ph. BENILAN, Solutions intégrales d'équations d'évolution dans un espace de Banach, C. R. Acad. Sci. Paris, A-274 (1972), 47-50. Zbl0246.47068MR300164
  2. [2] A. E. BERGER, H BREZIS & J. C. W. ROGERS, A numerical method for solving the problem u t - Δ f ( u ) = 0 R.A.I.R.O. Anal. Numér., 13 (1979), 297-312. Zbl0426.65052MR555381
  3. [3] A. BOSSAVIT, A. DAMLAMIAN & M. FREMOND Eds., Free boundary problems: applications and theory, vol. III, Research Notes in Math. 120, Pitman, Boston (1985). Zbl0578.35003MR863154
  4. [4] H. BREZIS, On some degenerate non-linear parabolic equations, in Non-linear functional analysis (F. E. Browder Ed.), A.M.S. XVIII 1 (1970), 28-38. Zbl0231.47034MR273468
  5. [5] H. BREZIS & A. PAZY, Convergence and approximation of semigroups of non-linear operators in Banach spaces, J. Funct. Anal., 9 (1972), 63-74. Zbl0231.47036MR293452
  6. [6] J. F. CIAVALDINI, Analyse numérique d'un problème de Stefan à deux phases par une méthode d'éléments finis, SIAM J. Numer. Anal., 12 (1975), 464-487. Zbl0272.65101MR391741
  7. [7] M. G. CRANDALL& T. M. LIGGETT, Generation of semi-groups of non-linear transformations on general Banach spaces, Amer J. Math., 93 (1971), 265-298. Zbl0226.47038MR287357
  8. [8] J. DOUGLAS Jr.& T. DUPONT, Galerkin methods for parabolic equations, SIAM J. Numer. Anal., 7 (1970), 575-626. Zbl0224.35048MR277126
  9. [9] J. DOUGLAS Jr. & T. DUPONT, Alternating-direction Galerkin methods on rectangles, in Numerical solutions of partial differential equations, vol. II (B. Hubbard Ed.), Academic Press, New York (1971), 133-214. Zbl0239.65088MR273830
  10. [10] J. DOUGLAS Jr., T. DUPONT & R. E. EWING, Incomplete iteration for time-stepping a Galerkin method for a quasilinear parabolic problem, SIAM J. Numer. Anal., 16 (1979), 503-522. Zbl0411.65064MR530483
  11. [11] C. M. ELLIOTT, Error analysis of the enthalpy method for the Stefan problem, IMA J. Numer. Anal., 7 (1987), 61-71. Zbl0638.65088MR967835
  12. [12] R. E. EWING, Efficient multistep procedures for nonlinear parabolic problems with nonlinear Neumann boundary conditions, Calcolo, 19 (1982), 231-252. Zbl0522.65072MR695388
  13. [13] J. W. JEROME, Approximation of nonlinear evolution systems, Academic Press, New York (1983). Zbl0512.35001MR690582
  14. [14] J. W. JEROME & M. E. ROSE, Error estimates for the multidimensional two-phase Stefan problem, Math. Comp., 39 (1982), 377-414. Zbl0505.65060MR669635
  15. [15] J. L. LIONS & E. MAGENES, Non-homogeneous boundary value problems and applications, vol. I, Springer-Verlag, Berlin (1972). Zbl0223.35039MR350177
  16. [16] M. LUSKIN, A Galerkin method for nonlinear parabolic equations with nonlinear boundary conditions, SIAM J. Numer. AnaL, 16 (1979), 284-299. Zbl0405.65059MR526490
  17. [17] E. MAGENES, Problemi di Stefan bifase in piu variabili spaziali, V S.A.F.A., Catania, Le Matematiche, XXXVI (1981), 65-108. Zbl0545.35096
  18. [18] E. MAGENES & C. VERDI, On the semigroup approach to the two-phase Stefan problem with nonlinear flux conditions, in [3], 28-39. Zbl0593.35092MR863159
  19. [19] G. H. MEYER, Multidimensional Stefan problems, SIAM J. Numer. Anal., 10 (1973), 522-538. Zbl0256.65054MR331807
  20. [20] R. H. NOCHETTO, Error estimates for two-phase Stefan problems in several space variables, I: linear boundary conditions, Calcolo, 22 (1985), 457-499. Zbl0606.65084MR859087
  21. [21] R. H. NOCHETTO, Error estimates for two-phase Stefan problems in several space variables, II: nonlinear flux conditions, Calcolo, 22 (1985), 501-534. Zbl0606.65085MR859088
  22. [22] R. H. NOCHETTO, Error estimates for multidimensional Stefan problems with general boundary conditions, in [3], 50-60. Zbl0593.35094MR863161
  23. [23] R. H. NOCHETTO, Error estimates for multidimensional singular parabolic problems, Japan J. Appl. Math., 4 (1987), 111-138. Zbl0657.65132MR899207
  24. [24] R. H. NOCHETTO& C. VERDI, Approximation of degenerate parabolic problems using numerical integration, SIAM J. Numer. Anal., to appear. Zbl0655.65131MR954786
  25. [25] J. C. W. ROGERS, A. E. BERGER & M. CIMENT, The alternating phase truncation method for numerical solution of a Stefan problem, SIAM J. Numer. Anal., 16 (1979), 563-587. Zbl0418.65051MR537272
  26. [26] M. E. ROSE, Numerical methods for flows through porous media I, Math. Comp., 40 (1983), 435-467. Zbl0518.76078MR689465
  27. [27] V. THOMEE, Galerkin finite element methods for parabolic problems, Lecture Notes in Math. 1054, Springer-Verlag, Berlin (1984). Zbl0528.65052MR744045
  28. [28] C. VERDI, On the numerical approach to a two-phase Stefan problem with nonlinear flux, Calcolo, 22 (1985), 351-381. Zbl0612.65084MR860658
  29. [29] C. VERDI & A. VISINTIN, Error estimates for a semi-explicit numerical scheme for Stefan-type problems, submitted to Numer. Math. Zbl0617.65125MR923709
  30. [30] A. VISINTIN, Stefan problem with phase relaxation, IMA J. Appl. Math., 34 (1985), 225-245. Zbl0585.35053MR804824
  31. [31] M. F. WHEELER, A priori L 2 -error estimates for Galerkin approximations to parabolic partial differential equations, SIAM J. Numer. Anal., 10 (1973), 723-759. Zbl0232.35060MR351124
  32. [32] R. E. WHITE, An enthalpy formulation of the Stefan problem, SIAM J. Numer. Anal., 19 (1982), 1129-1157. Zbl0501.65058MR679656

Citations in EuDML Documents

top
  1. C. Verdi, A. Visintin, Numerical approximation of the Preisach model for hysteresis
  2. Xun Jiang, Ricardo H. Nochetto, Optimal error estimates for semidiscrete phase relaxation models
  3. G. Amiez, P.-A. Gremaud, Error estimates for Euler forward scheme related to two-phase Stefan problems
  4. Akira Mizutani, Norikazu Saito, Takashi Suzuki, Finite element approximation for degenerate parabolic equations. An application of nonlinear semigroup theory
  5. Akira Mizutani, Norikazu Saito, Takashi Suzuki, Finite element approximation for degenerate parabolic equations. an application of nonlinear semigroup theory
  6. Hideki Murakawa, A linear scheme to approximate nonlinear cross-diffusion systems
  7. Éric Boillat, An implicit scheme to solve a system of ODEs arising from the space discretization of nonlinear diffusion equations
  8. Éric Boillat, An implicit scheme to solve a system of ODEs arising from the space discretization of nonlinear diffusion equations
  9. Hideki Murakawa, A linear scheme to approximate nonlinear cross-diffusion systems
  10. Xun Jiang, A linear extrapolation method for a general phase relaxation problem

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.